7 doctors weighed in:
Can antibiotics give a toddler bright green stool?
7 doctors weighed in

Dr. Scott Diede
Pediatrics - Hematology & Oncology
3 doctors agree
In brief: Yes
If your toddler is also starting to develop loose stool or even diarrhea, yogurt (if they will eat it) can help.
Antibiotics alter the normal bacterial flora found in the intestine, and yogurt can help start to restore balance.

In brief: Yes
If your toddler is also starting to develop loose stool or even diarrhea, yogurt (if they will eat it) can help.
Antibiotics alter the normal bacterial flora found in the intestine, and yogurt can help start to restore balance.
Dr. Scott Diede
Dr. Scott Diede
Thank
Dr. Charles Davant
Family Medicine
2 doctors agree
In brief: Possibly
Green stools are usually due to bile--from the gallbladder--which has traveled too fast through the intestines to be broken down.
Antibiotics will alter the bacteria that normally live in the gut and may speed up how fast stools pass through as well--so the "undigested" bile may give stools a green color.

In brief: Possibly
Green stools are usually due to bile--from the gallbladder--which has traveled too fast through the intestines to be broken down.
Antibiotics will alter the bacteria that normally live in the gut and may speed up how fast stools pass through as well--so the "undigested" bile may give stools a green color.
Dr. Charles Davant
Dr. Charles Davant
Thank
Get help from a real doctor now
Dr. Jonathan Jassey
Board Certified, Pediatrics
13 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors